Q. I am on Levothyroxine but still have hair loss, and weight gain. Please help.

Answered by
Dr. Shaikh Sadaf
and medically reviewed by iCliniq medical review team.
Published on May 23, 2018 and last reviewed on: Oct 09, 2018

Hello doctor,

I was diagnosed with Hashimoto's 10 years ago. I have been on Levothyroxine, and current dose is 125 mcg. During that time I have been hospitalized four times because of heart palpitations. Even though I am on medicine I still have coarse hair, hair loss, weight gain, puffy face, hoarse voice, and constipation. I was wondering if I should switch to a different thyroid medicine? The other medicines that I take are Welbutrin 150 mg, Cymbalta 90 mg, Probiotic, stool softener, and Vitamin B12.

Dr. Shaikh Sadaf

Diabetology Endocrinology
#

Hello,

Welcome to icliniq.com.

I just read your query and from what you have mentioned it appears that you are having very good thyroid function test results. I would not recommend that you change the form of Thyroxine at any cost.

Regarding your hair, face and constipation I understand it is hard having these side effects from Thyroxine which will still be there in spite of switching to an alternative form but the risk is more in switching the drug.

  1. Try alternative treatment for your hair and constipation.
  2. Apply coconut hair oil overnight and wash with a mild shampoo twice weekly.
  3. Use a good conditioner.
  4. Incorporate increased fiber in your diet to get rid of constipation like carrots, bananas, cucumbers, etc.
  5. Try walking daily.
  6. Reduce salt and fat in your diet to reduce facial puffiness.

For more information consult an endocrinologist online --> https://www.icliniq.com/ask-a-doctor-online/endocrinologist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Does constipation cause burning sensation in anus?

Query: Hi doctor, I have a burning sensation in anus after bowel movements for past one week. There is no blood discharge and poop was soft. I avoid eating spicy foods. The burning sensation lasts for hours.  Read Full >>


Dr. Akant Kaushal
General Practitioner

Answer: Hello, Welcome to icliniq.com. The most common cause of burning sensation in anus following stools will be the consumption of spicy food. Another cause can be constipation, which can cause fissures around the anus. If this is the condition, apply Diltiazem gel 2 % three to four times a day for se...  Read Full

Alopecia - Hair loss Treatment Through Homeopathy

Article Overview: Hair fall problems are at a rise, and even young adults are complaining about it. This article provides homeopathic treatment options for hair fall. Read Article


Dr. Sheetal Kamble
Homeopathic Physician

Nowadays, hair fall problem is gradually increasing. Many young adults have been complaining about hair loss issues. Some of them complain about genetic or hereditary kind of hair loss, while some of them complain hair fall after the use of certain medications or due to some external factors like ch...  Read Article

Kindly advise on the dose of Levothyroxine as I had a severe reaction for Nature-Thyroid?

Query: Hi doctor, I was switched to Nature-Throid. Within nine days, I had a severe reaction. It caused panic attacks at night, waking up in sweat and insomnia. Then, my naturopath took me off and said to go back to my Levothyroxine. I take 88 mcg daily and 25 mcg once a week. I just realized¬†that I forgo...  Read Full >>


Dr. Deep Dutta
Endocrinologist

Answer: Hi, Welcome to icliniq.com. It is good that you are off nature thyroid. Its responses are unpredictable and reactions are common. Levothyroxine is the best and the safest. It is good that you are back on Levothyroxine. I think you should just continue 88 mcg of Levothyroxine daily in the empty stoma...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Endocrinologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.